Download this Paper Open PDF in Browser

Outperforming the Market Portfolio with a Given Probability

The Annals of Applied Probability (2012), Vol. 22, No. 4, 1465-1494

30 Pages Posted: 1 Feb 2014  

Erhan Bayraktar

University of Michigan at Ann Arbor - Department of Mathematics

Yu-Jui Huang

University of Colorado at Boulder - Department of Applied Mathematics

Qingshuo Song

City University of Hong Kong (CityUHK)

Date Written: June 1, 2011

Abstract

Our goal is to resolve a problem proposed by Fernholz and Karatzas [On optimal arbitrage (2008) Columbia Univ.]: to characterize the minimum amount of initial capital with which an investor can beat the market portfolio with a certain probability, as a function of the market configuration and time to maturity. We show that this value function is the smallest nonnegative viscosity supersolution of a nonlinear PDE. As in Fernholz and Karatzas [On optimal arbitrage (2008) Columbia Univ.], we do not assume the existence of an equivalent local martingale measure, but merely the existence of a local martingale deflator.

Keywords: strict local martingale deflators, optimal arbitrage, quantile hedging, viscosity solutions, nonuniqueness of solutions of nonlinear PDEs

Suggested Citation

Bayraktar, Erhan and Huang, Yu-Jui and Song, Qingshuo, Outperforming the Market Portfolio with a Given Probability (June 1, 2011). The Annals of Applied Probability (2012), Vol. 22, No. 4, 1465-1494. Available at SSRN: https://ssrn.com/abstract=2388022

Erhan Bayraktar

University of Michigan at Ann Arbor - Department of Mathematics ( email )

2074 East Hall
530 Church Street
Ann Arbor, MI 48109-1043
United States

Yu-Jui Huang (Contact Author)

University of Colorado at Boulder - Department of Applied Mathematics ( email )

Boulder, CO 80309
United States

HOME PAGE: http://www.yujui-huang.com

Qingshuo Song

City University of Hong Kong (CityUHK) ( email )

Kowloon Tong
Hong Kong

Paper statistics

Downloads
74
Rank
275,789
Abstract Views
518